Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 2, 1997, 10:44 AM CST for Panola County, Shelby County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1997, 10:44 AM CST (16:44 UTC)
- Expired
- Mar 2, 1997, 3:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 64 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 021647 FFWSHV LAC017-TXC419-365-022100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1044 AM CST SUN MAR 2 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 300 PM CST FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...CADDO PARISH IN NORTHEAST TEXAS ...SHELBY COUNTY...PANOLA COUNTY AT 1040 AM CST DOPPLER RADAR IN SHREVEPORT SHOWED AN AREA OF SHOWERS AND THUNDERSTORMS...SOME STORMS PRODUCING HEAVY RAINFALL OF NEAR 1/2 TO 1 INCH PER HOUR...OVER EAST TEXAS...NORTH LOUISIANA ...AND SOUTHERN ARKANSAS. THE RAINFALL AREA WAS ABOUT 100 MILES WIDE AND EXTENDED GENERALLY SOUTHEAST OF A LINE FROM MAGNOLIA ARKNASAS SOUTHWEST TO NEAR SHREVEPORT/BOSSIER CITY LOUISIANA AND INTO EAST TEXAS TO NEAR CENTER AND NACOGDOCHES. THE HEAVY RAINFALL WILL CAUSE RAPID WATER RUNOFF DUE TO SATURATED SOILS FROM PREVIOUS AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS. THE SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE TO THE NORTHEAST AT NEAR 45 MPH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. SIX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 8:40 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 2, 8:40 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 840 AM CST SUN MAR 2 1997 H500 LOW OVER W TX ATTM WITH H850 LOW OVER SE TX. AS UPR LVL TROF AND COLD POCKET BGN PULLING TO THE E WILL LIKELY SEE AN INCREASE IN AMOUNT OF SVR WX LATE THIS MRNG AND ERLY THIS AFTN. NEW ETA HAS THIS H500 LOW OVER NE TX BY 00Z TONIGHT WITH VORT MAX WORKING ACRS SE TX AND INTO SW LA BY THIS EVNG. HEAVY RAIN SHUD PRECEDE THIS FTR ACRS SRN 1/2 OF CWA. SEE NO REASON TO MAKE SIG CHANGES TO GOING FCST EXCEPT TO TWEAK TEMPS AS HIGHS WIL LIKELY NOT GET AS WARM AS ORIGINALLY THOUGHT ACRS NRN LA. 18
In the hours before
Special weather statement, Mar 2, 9:35 AM CST, 1 hour 9 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011715- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST SUN MAR 2 1997 ALTHOUGH A COLD FRONT MOVED THROUGH THE REGION SUNDAY...MOISTURE REMAINS ABUNDANT OVER THE FOUR STATE AREA. ALSO A VERY STRONG UPPER LEVEL LOW PRESSURE SYSTEM IN SOUTHWEST TEXAS WILL BE MOVING OVER THE FOUR STATE AREA THIS AFTERNOON INTO TONIGHT. VERY COLD AIR ALOFT WITH THIS SYSTEM WILL HELP DESTABILZE THE ATMOSPHERE FOR THE NEXT 12 TO 18 HOURS OVER THE REGION CONTRIBUTING TO A MODERATE RISK OF SEVERE THUNDERSTORMS AND POSSIBLE TORNADOS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED FROM THIS MORNING THROUGH MUCH OF TONIGHT.
Local storm report, Mar 2, 9:50 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 AM MINEOLA TX .75 INCH HAIL
03/02/97 WOOD
02Special weather statement, Mar 2, 9:50 AM CST, 54 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021645- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 950 AM CST SUN MAR 2 1997 A VIGOROUS STORM SYSTEM WILL MOVE OUT OF WESTERN TEXAS DURING THE DAY. AHEAD OF THIS STORM SYSTEM...SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING. A STRONG SOUTHERLY FLOW OF AIR IN THE LOW LEVELS WILL ALSO CONTINUE THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS PRODUCING A VERY UNSTABLE AIRMASS ACROSS THE FOUR STATE REGION. THE THUNDERSTORMS THAT DEVELOP IN THIS UNSTABLE AIRMASS MAY BECOME SEVERE TODAY WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HOWEVER...LATER IN THE DAY ISOLATED TORNADOES ARE POSSIBLE AS THE WIND PATTERN ALOFT BECOMES MORE FAVORABLE FOR ROTATION. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED TODAY AND TONIGHT ACROSS THE FOUR STATE REGION. 18
Special weather statement, Mar 2, 9:51 AM CST, 53 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021645- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 950 AM CST SUN MAR 2 1997 A VIGOROUS STORM SYSTEM WILL MOVE OUT OF WESTERN TEXAS DURING THE DAY. AHEAD OF THIS STORM SYSTEM...SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING. A STRONG SOUTHERLY FLOW OF AIR IN THE LOW LEVELS WILL ALSO CONTINUE THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS PRODUCING A VERY UNSTABLE AIRMASS ACROSS THE FOUR STATE REGION. THE THUNDERSTORMS THAT DEVELOP IN THIS UNSTABLE AIRMASS MAY BECOME SEVERE TODAY WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HOWEVER...LATER IN THE DAY ISOLATED TORNADOES ARE POSSIBLE AS THE WIND PATTERN ALOFT BECOMES MORE FAVORABLE FOR ROTATION. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED TODAY AND TONIGHT ACROSS THE FOUR STATE R@EGION. 18
Local storm report, Mar 2, 9:52 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 AjM MINEOLA TX .75 INCH HAIL
03/02/97 WOOD
02Special weather statement, Mar 2, 10:00 AM CST, 44 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011715- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST SUN MAR 2 1997 ALTHOUGH A COLD FRONT MOVED THROUGH THE REGION SUNDAY...MOISTURE REMAINS ABUNDANT OVER THE FOUR STATE AREA. ALSO A VERY STRONG UPPER LEVEL LOW PRESSURE SYSTEM IN SOUTHWEST TEXAS WILL BE MOVING OVER THE FOUR STATE AREA THIS AFTERNOON INTO TONIGHT. VERY COLD AIR ALOFT WITH THIS SYSTEM WILL HELP DESTABILZE THE ATMOSPHERE FOR THE NEXT 12 TO 18 HOURS OVER THE REGION CONTRIBUTING TO A MODERATE RISK OF SEVERE THUNDERSTORMS AND POSSIBLE TORNADOS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED FROM THIS MORNING THROUGH MUCH OF TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Cherokee, Nacogdoches | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Panola, Shelby | 4 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Gregg, Harrison, Marion, Rusk | 3 hr |
| Mar 2, 8:31 AM CST | Severe Thunderstorm Warning | SHV | Smith, Wood | 29 min |
| Mar 2, 9:01 AM CST | Severe Thunderstorm Warning | SHV | Wood | 29 min |
| Mar 2, 9:40 AM CST | Severe Thunderstorm Warning | SHV | Wood | 50 min |
| Mar 2, 10:34 AM CST | Severe Thunderstorm Warning | SHV | Franklin, Red River | 41 min |
| Mar 2, 11:17 AM CST | Severe Thunderstorm Warning | SHV | Red River | 28 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.